Skip to content
My WebMD Sign In, Sign Up
any suggestion about Arthrities Medications.
avatar
aguidette posted:
I have had two hip replacement in the last year, I am doing pretty good..but I still have Osteoarthritis and was taking Diclofenac Sodium 75 mg..The medication worked really well on my arthritis pain but I started to have stomach pain and heartburn and cramps I stopped taking it..my Arthritis pain came back and I am suffering right now..My Rheumatology Dr. He didn't offer me any thing else, he said "Take Aleve which didn't work in the first place..anyone have taken or are taking this medication and have any ideas on how I might be able to take it without the stomach trouble..I did take a Pepcid before I took medication..or any suggestions on medication they are taking that I might be able to suggest to my Dr..
Reply
FirstPrevious12NextLast
 
avatar
Anon_22455 responded:
Celebrex works for me, and it isn't as bad for your stomach as NSAIDs. It is not recommended for people with high blood pressure, though; I don't know if this is an issue for you.

Talk to your doctor about it.
 
avatar
aguidette replied to Anon_22455's response:
Thank you for your suggestion Anon_22455 I have an appt. with my Doctor on the 21th of Sept..I will suggest the Celebrex and hope this gives me some relief..
Thanks

 
avatar
jpwalkerosa responded:
@aguidette, yes I have a suggestion for you. I also take Diclofenac but it is combined with a medication to protect your stomach called Misoprostol. The name of it is called Arthrotec if you get the non-generic form. However, the generic form I am taking right now (that the insurance co says I have to take....) is a two part medication. Its no big deal and still works as well as the Arthrotec, it is just the hassle of having to take two pills instead of one.
Believe me, I can tell when I haven't taken it that day yet. It works very well. So, what you need to ask for is Arthrotec from your doctor.
I have a question for any of you hip replacement patients. Is there anyone out there that rides horses and has had a hip replacement? I would like to know what problems you have run into, etc.I have not had surgery yet, but am headed that direction, I'm afraid. Thanks for any advice, jpwalkerosa.
 
avatar
aguidette replied to jpwalkerosa's response:
Thank you so much for your response, I am seeing my Dr. this coming Tues..I will certainly make a suggestion about the Arthrotec, the Diclofenac helped me so much I can really feel the difference since I stopped...Sorry I cant help you with riding Horses..but i am glad that I had my Hip replacements and have good success with the outcome...again thanks and I will be in touch with the community ,,Hope this works for me..Agudette
 
avatar
jwpinto responded:
I am on diclofenac which has helped symptoms caused by my arthritis but not the pain itself. Prior, and for too many years, I had used Aleve, Advil, Tylenol, etc etc to no avail... I've been on and subsequently off the opiate route. I don't believe there is any medication for relief of our pain!

I have a question for you... You have OA yet you see a rheumalogist..??!! I saw one once but was told I didn't need to see him since I have OA. Do I need to see a different one??

Have a painfree day! Jen
 
avatar
jwpinto responded:
I forgot to mention....I have also been on Cymbalta which does help me also. But, I have multiple physical (pain) conditions and I believe this med helps with nerve pain from bruised spinal cord issue. However, do the commercials advertise for arthritis? I went off of it just to see if it actually made a difference, and it did. It might for you as well. Good luck!!
 
avatar
aguidette replied to jwpinto's response:
When I was taking the Diclofenac I had a lot of relief from my pain from OA the only thing my stomach started to give me trouble but it defiantly helped with my arthritis pain.I can tell the difference now that I am off, when I had my surgery I had to stop taking diclofenac for ten days before..I could feel my arthritis pain come back ..started after ten days ..pain almost gone..so I would say , yes it defiantly helps me...I see a rheumatlogist because that is what he deals with arthritis both OA and RA ..I would see another one if I was you..they can help..thanks for answer my questions...I have gotten a few suggestions that I will pass on the my Dr, at todays appt,,hopefully there will be a solution for me..
 
avatar
stillwalkin responded:
I have lots of stomach problems, but my doc works with me to switch me up. Mobic worked good for several years without stomach problems. there are so many NSAIDS out there and they all are different on side effects- and what is a problem for one person can work great for the next. Also LOTS of meds for stomach side effects- misoprostol mentioned above worked great for me to mend stomach damage but had to be very careful with dosage to prevent cramps (like menstruation). prilosec, etc. can really help with stomach symptoms. Currently on Vimovo which is the same as Aleve but with time release prilosec- might be something similar out there with another medicine since Aleve doesn't work for you. Point is that your Doc should be offering you alternatives since ther are a ton on the market. if you don't have Rx coverage, and a new med is expensive go to internet for to see if the manufacturer is offering any assistance programs, etc. I'm getting a significant discount on some of my meds that way.
 
avatar
pgt1956 responded:
aguidette -

I have OA throughout my body: knees; hands; bone spurs on both heels, etc. I, like you, tried all types of OTC meds for arthritis and none worked for me. I currently take Meloxicam, but it really doesn't seem to help, either. I had total knee replacement almost 6 weeks ago and my doctor had me on Celebrex during my hospital stay. I think it's been stated previously in posts, but it seems that everyone is different and reacts differently to different medications. Good luck to you! : )
 
avatar
aguidette replied to jpwalkerosa's response:
Oct. 19th 2012
Well I just wanted to write and let you know that I am taking the Diclofenac in combination with the Misoprostol..My Dr. prescribe the combination Pill, My insurance wouldn't pay for the combination but would pay for each pill separately..funny hu..anyway it has been about three weeks since I started to take the medication once again, and the combination is working just fine no upset stomach..and Yes relief from my Arthritis pain..So thank you again and I am happy that I am on the site so I can get feed back from the people who are dealing with arthritis just like I am...I myself do not ride horses but I do know of another person her in town who had hip replacement and is riding without any problems..I am doing very well, the only thing is after I walk about a mile or more I seem to having tenderness and pain in my calf muscles, I am figuring that it has been quite a few years since I really walked more then a half block or so..so my muscles are getting use to walk once again, I asked the Dr. about it , they never seem to have any answers for me..so asking Hip replacement patients if they have had similar problems? I was hoping that I would just be able to walk as far as I like with out discomfort..this Summer was the first time in four years I could walk on the Sand and into the Water...so happy about it..again thanks for your help..
 
avatar
aguidette replied to aguidette's response:
just wanted to add to your question JPwalkerrosa..I have had very little problems with my new Hips..like I said have some cramping in my calf muscle after I walk a bit..but no pain when I am walking. I also had back surgery before the Hip replacements my Physical Therapist. thinks it could be scar tissue from the back surgery..anyway i am so happy I have had the Hip replacements I feel so much better..My suggestion is to choose your Surgeon carefully ask around your community and of course choose someone who has done a lot of replacements my Dr. just does Hips and Knees..He is about 60miles from my little town but it was worth the drive , I asked people who have used Dr. Dearborn and everyone has a good outcome so that is who I went with..Not every surgery turns out successful so be careful and do your research..like I said I have no complaints..he is in the San Francisco Bay area....hope this helps and feel free to email me with any question I might be able to help you with..
 
avatar
aguidette replied to jwpinto's response:
I go to a reheumatogist because he treats both OA and RA..I would suggest you make another appointment with a Reheumatogist ...good luck, I tell you this site seems to help me more then the Dr. but my Dr. is willing to take suggestions from me and order what I ask him for...without his prescriptions the medications I take would not be possible..so good for something..good luck and don't give up,


Featuring Experts

Scott Zashin, MD is a clinical assistant professor at the University of Texas, Southwestern Medical School and maintains a private practice at Presb...More

Helpful Tips

Arthritis in foot
I have had severe arthritis in my right foot for over 4 years now. In 2006, I had cortisone shots and they worked for awhile. Now I just ... More
Was this Helpful?
25 of 37 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.